Our Newly Ill Face Their First Holiday Season with ME/CFS
Don't look now! The holiday season is on its way. I've lived through decades of them with ME/CFS. So have many of you in our chronically ill community. That's beyond sad for all of us. But at least we have some idea what we're contending with, and have learned our ways of handling...
Discuss the article on the Forums.

Chills from Mestinon?

Discussion in 'General Treatment' started by RebeccaRe, Mar 6, 2018.

  1. RebeccaRe

    RebeccaRe Moose Enthusiast

    Messages:
    518
    Likes:
    1,925
    Massachusetts
    I've been on Mestinon for the past month or so, and I've noticed that I have been much colder than I usually am, and I usually feel pretty darn cold! I have practically been living under and electric blanket that's turned onto its highest setting (unfortunately it doesn't go up to 11), and I'm still chilled. Has this happened to anyone else?

    How do you all deal with chills? I'm trying to drink more tea and hot cocoa, but I'm so tired that by the time I work up the energy to sit up and lift the mug my drink's gotten cold!
     
    pattismith likes this.
  2. Shoshana

    Shoshana Northern USA

    Messages:
    3,953
    Likes:
    11,296
    Northern USA
    I haven't taken that. I would want to look on a list , for possible side effects, or ask a pharmacist about the med, regarding that.

    Also, when I get cold, once I am cold, which does not take long or much, then I cannot get warm without an external heat source. I personally use heat pads of various types, and I need to place at least one on my feet, to get some of the heat to enter my body.
    Another thing I do is to soak my feet in a small tub of warm water. Epsom salt in it, is helpful in other ways.

    CHills that significant and hard to get rid of, can be a seriously terrible sensation.
     
    BadBadBear likes this.
  3. RebeccaRe

    RebeccaRe Moose Enthusiast

    Messages:
    518
    Likes:
    1,925
    Massachusetts
    So after a little two months of being on Mestinon I noticed that, in addition to being chilled, I was also more short of breath. I also had constipation (which is only notable because diarrhea is a common side effect of Mestinon). It's like my body was reacting in exactly the opposite way to the medicine than one would expect--kind of like when you give a kid benedryl and he becomes hyperactive instead of sleepy.

    I wrote to the doctor and he said that these symptoms shouldn't be caused by the Mestinon, however I could take a 'vacation' from the medicine if I wanted. I've now been off it for two days, and have noticed that I'm breathing much deeper and easier. Weird. Nobody else has experienced this?? I feel like a bad patient for not getting better on the medicine. But I can't help what my body does.
     
    Shoshana and Lisa108 like this.

See more popular forum discussions.

Share This Page